While viagra may have turned you into a Khal Drogo in bed, the other side of the coin could be very detrimental to your overall health as it has been linked to visual side-effects such as sensitivity to light and colour blindness, that could take weeks to heal, in a new research published in medical journal Frontiers in Neurology.
Sildenafil which trades commonly as Viagra treats erectile dysfunction, and is generally regarded as being safe until a doctor in Turkey noticed a disturbing pattern in some of his patients. His patients suffered a number of visual disturbances including abnormally dilated pupils, blurred vision, light sensitivity, and colour vision disturbances, which came with intensely blue coloured vision with red-green colour blindness.
They had all taken the highest recommended dose of 100mg for the first time and the side effects took a toll on them after the drug was absorbed into their bloodstream and were still present days after they reported to the clinic.
“Many men use non-prescription performance-enhancing drugs to help with sexual anxiety and erectile dysfunction. For the vast majority of men, any side-effects will be temporary and mild. However, I wanted to highlight that persistent eye and vision problems may be encountered for a small number of users,” the doctor said.
Viagra blocks the photoreceptors in the eyes, responsible for converting light into signals that can be stimulated for biological processes to enhance an erection, which knocks out the red and green cones in a person’s eyes, causing them to have an intensely blue-shaded vision. One should be careful about overdosing as it could permanently ruin one’s sight.
“While all of the patients’ symptoms resolved within three weeks, this is a good reminder to start with a slightly lower dose when using Viagra for the first time and to carefully monitor for any visual changes after taking the medication,” the doctor advised.